MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH DISSECTION ENDOVASCULAR STENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH DISSECTION ENDOVASCULAR STENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G47493
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Death (1802); No Code Available (3191)
Date of Event 09/17/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Description of event according to initial reporter: on (b)(6) 2020 the patient was treated for type b dissection with first 2 devices (g47493, lot e3993024 and g47471, lot e3963070).The final angio showed no rupture any longer.Everything looked good in ivus and angio.On (b)(6) 2020 they still had a bleed and were taking the patient back to extend the covered graft.They had tried to deliver the zenith alpha device and were unsuccessful doing so.The zenith alpha (pr309777) had pushed and accordioned the bare stent (pr309765) higher up the aorta.Before delivering the zenith alpha, they had inflated a balloon to try to restore the pressure and then tried to deliver the graft.They were doing chest compressions the whole time because the patient had crashed while in the icu.They did adjunctive measures to get the wire past the bare stent that had accordioned.They got the wire passed and deployed the alpha.After doing that and assuming they had excluded everything, they tried to restart the patient's heart but were unable to do so.The doctors have mentioned that they think that the wire guide got stuck behind the bare stent causing the bare stent to be pushed and accordioned.The patient was already failing and they were already doing chest compressions before the delivery of the zenith alpha.Patient outcome: the patient died.
 
Event or Problem Description
It was further reported: location of the primary entry tear distal to the left subclavian artery (lsa).Dissection extended from just distal to lsa down into the iliacs, with a known rupture in the thoracic aorta.Zdeg was placed proximally at the distal edge of the left common carotid artery and distally in the mid-descending thoracic aorta (6-8cm above the celiac).Zdes was placed inside the zdeg proximally and extended into the mid abdominal aorta.The rupture that was treated in the first case, but not seen on final angio at the end of the first case, was again shown to have extravasation being fed from false lumen filling distal to the zdeg.The zdes accordioned occurred when attempting to deliver the alpha device.It seemed to get caught on the bare stent and when recognized that was the resistance, the stent had kinked moved out and up.Zenith alpha device ws placed proximally into the zdeg, distally below the zdes and believed to be about the level of the celiac.Chose to cover and try to exclude rupture as quickly as possible as cpr had been on going for an extended period of time, so no conformation angio was done prior to placement.

Brand Name
ZENITH DISSECTION ENDOVASCULAR STENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key10680183
Report Number3005580113-2020-00424
Device Sequence Number571639
Product Code MIH
UDI-Device Identifier10827002474939
UDI-Public(01)10827002474939(17)230629(10)E3993024
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
Report Date (Section F) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2023
Device Model NumberG47493
Device Catalogue NumberZDES-36-180-US
Device Lot NumberE3993024
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/16/2020
Event Location Hospital
Date Report to Manufacturer10/16/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;